Has anyone experienced really bad side effects after taking amitriptyline. I am on week 2, up to 20mgs and I have never felt so bad. Barely able to work. I’ve had MAV for two years now and this is the first time i’ve tried to treat it with drugs. My neurologist said they wouldnt’ cause any adverse effects.
ami gave me a nasty headache every day for the 3 weeks I lasted on it. everyone is different though- it didnt make my dizziness any worse.
Specifically, what side effects? x
Thanks for the replies. It’s made my dizziness 100 times worse. Usually my dizziness ranges from 20% on normal day to 80% on a bad day. Even on bad days it would only be really severe for that day. My other symptoms were causing me more trouble. Since I upped my dosage to 20m, I am having trouble standing up or just functioning.
My neurologists receptionist (that’s right, 200 quid a visit and I couldn’t get on the phone with him) told me to lower my dosage to 10m, which I am doing tonight
Where are you from?
Its not uncommon to get worse before you get better
You could swap ami for notryptiline
From Dublin, Ireland. Yeah, I thought it could just be a rough patch as my body gets used to them. My neurologist said they don’t cause any side effects so i just wasn’t expecting to be hit so hard. I am going to try lower my dosage back to 10m, just to see if that helps and will go back up to 20m if i am sure it’s the meds. I don’t mind a week or so of torture if i will start to feel better, but i’ve been flattened by them for 4 days now.
On trying something else, I asked my neurologists receptionist could I try something different if they don’t work and she said sure … so will go back if i am still like this when i reduce it to 10m
I’m currently on 25mg. I felt very tired to start with. I have also noticed an upset stomach at at times, blurry vision, increased dizziness/unsteadiness. Positively I do sleep better!
Yes - I experienced severe sedation and increased dizziness, which is why I had to stop it. I can’t remember exactly how much I took; it was a low dose, but I was incredibly sensitive to it - had to stop it after only 2 days (called my neurologist first, and he told me to stop it).